Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Down with flu, taken medicine, seems to have confusion. Could this be due to Tamiflu?

My mother is 89 years old and I took her to the Doctor today. She has a bad cough and slight fever Although she received the flu vaccine awhile ago the Dr said she has the flu symptoms . He took an xray and her lungs were ok. She took two pills today and seems confused. She was sleeping when I came from work and thought it was morning. Now I asked her if she wanted to go to bed and she said she is in bed even though she is sitting on her recliner next to her bed. I will not make her take any tomorrow and will call him tomorrow. Do you think it is from Tamaflu?
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response

Hello and welcome to Healthcare Magic. Thanks for your query.

The symptoms of confusion and disorientation which your mother has developed acutely indicates that she is in delirium. Now delirium can occur due to a variety of causes - dehydration, electrolyte (salt) imbalance, abnormally high or low blood sugars, severe infections, neurological problems, side effect of medication, etc. It is very difficult to say that her present delirious state is due to the Tamiflu only.

Since delirium is a serious symptom, I would suggest that you seek urgent medical attention for a proper evaluation. Further treatment will be according to the cause identified.

Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Specialist
Answered: Fri, 8 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor